Wisconsin, 2007Damaging Winds in Wisconsin, August 11, 2007
August 11, 2007 · NWS GRB · 2 events in 2 counties and zones
A bow echo produced severe weather across central Wisconsin as it quickly moved from eastern Minnesota to southern Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bow echo produced severe weather across central Wisconsin as it quickly moved from eastern Minnesota to southern Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 11, 6:28 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 11, 6:28 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
728 PM CDT SAT AUG 11 2007
.UPDATE...REMOVED EVENING SVR WORDING SINCE ONLY CONVECTION
PRODUCING SVR WEATHER NEAR MSP AND WILL NOT REACH C WI UNTIL LATE
EVENING...IF THAT. WILL REINTRO SVR WORDING LATER TONIGHT IF
RADAR TRENDS SUPPORT IT. MUCH OF THE EVENING CONVECTION NORTH OF
THE MSP CONVECTION ISOLATED AND STRUGGLING TO MAINTAIN. TONED DOWN
TSRA COVERAGE AS WELL DUE TO ISOLD NATURE ALONG THE FRONT. AREAS
TO THE SOUTH FROM WAUTOMA TO OSHKOSH PICKED UP SOME NICE RAINS
TODAY...THE REST OF THE FCST AREA WILL BE HIT AND MISS TNT AS PER
LATEST RADAR TRENDS.
TDH
&&
.PREV DISCUSSION...ISSUED AT 354 PM CDT SAT AUG 11 2007...
SHORT TERM...TONIGHT AND SUNDAY.
THUNDERSTORMS ARE THE PRIMARY CONCERN IN THE SHORT
TERM...ESPECIALLY THE POTENTIAL FOR SEVERE STORMS.
RADAR COMPOSITE TIME LAPSE SHOWED THUNDERSTORMS MOVING ACROSS
WESTERN AND CENTRAL WISCONSIN DURING THE AFTERNOON HOURS...BUT
THINGS WERE RATHER QUIET WITH THIS AREA OF STORMS. IF THE STORMS
HOLD TOGETHER...THEY SHOULD MOVE ACROSS THE PART OF THE CWA SOUTH
OF A LINE FROM MARSHFIELD TO ALGOMA.
19Z MESOANALYSIS SHOWED HIGHEST MU/SB/ML CAPES IN MN/IA WITH LOWER
VALUES IN CENTRAL AND EASTERN WI. CIN VALUES WERE AT LEAST 50 J/KG
ACROSS THE REGION EXCEPT FROM EASTERN UPPER MI...ACROSS NORTHERN
WI INTO NORTHERN MN AND IN EASTERN IOWA. STORMS THAT WERE MAKING
THEIR WAY THROUGH WI DURING THE AFTERNOON WERE IN A RELATIVE MIN
AREA OF CIN. SATELLITE WV LOOP SHOWED A SHORT WAVE PASSING THROUGH
SOUTHERN ONTARIO SOUTH INTO WI...WITH THE MAIN VORT ENERGY NORTH
OF WI...OVER LAKE SUPERIOR. A COLD FRONT WAS PUSHING ACROSS NORTHWEST
MN EARLY THIS AFTERNOON. THIS FRONT IS EXPECTED TO BE THE MAIN
TRIGGER MECHANISM FOR THUNDERSTORMS THIS EVENING/OVERNIGHT.
WENT WITH LIKELY POPS FOR THE NORTHWEST 2/3 OF THE AREA 00Z-06Z
WITH CHANCE POPS IN THE SOUTHEAST 1/3...THEN HIGH CHANCE POPS FOR
MOST OF THE AREA 06Z-12Z SINCE DAYTIME HEATING WILL BE LOST
DECREASING THE CHANCE OF THUNDERSTORMS. THE STORMS SHOULD BE OUT
OF THE AREA BY 12Z SO DID NOT MENTION ANYTHING FOR SUNDAY.
TEMPERATURES APPEARED REASONABLE SO MINOR...OR NO...CHANGES WERE
MADE TO THEM.
LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST
CONCERNS ARE PCPN CHCS AND TEMPS.
HIGH PRESSURE WILL BUILD INTO THE WSTRN GREAT LKS RGN SUNDAY NIGHT...
THEN SHIFT EAST OF WISCONSIN BY MONDAY EVG. RETURN FLOW WILL BRING
INCREASED MOISTURE AND INSTABILITY BACK TO THE FA MONDAY NGT...IN
ADVANCE OF A COLD FRONT. THIS FRONT WILL MOVE THROUGH GRB CWA LATE
MONDAY NGT AND TUESDAY MORNING...BRINGING THE NEXT SIGNIFICANT CHC
OF PCPN. MODELS ARE SUGGESTING THAT AN MCS WILL MOVE THROUGH THE FA
LATE MONDAY NGT...BUT THE SVR THREAT IS UNCERTAIN...ESP GIVEN THE
TIMING OF THE EVENT. HAVE INCREASED POPS AND QPF A BIT...ESP OVER
C/EC WI. WILL MAINTAIN CHC POPS FOR THE ENTIRE CWA TUESDAY
MORNING...THEN GO WITH A DRY FCST FOR THE AFTERNOON. WILL NEED TO
WATCH THE TIMING OF THE FRONT...AS A SLOWER MOVMT COULD RESULT IN
PCPN LINGERING INTO THE AFTERNOON.
THE PATTERN REMAINS FAIRLY STABLE THROUGH THE REMAINDER OF THE EXTENDED
PERIOD...WITH A LARGE UPPER RIDGE OVER THE CNTRL U.S. AND THE MAIN
STORM TRACK WELL TO OUR NORTH. EXPECT HIGH PRESSURE TO DOMINATE
OUR WX FOR MOST OF THE PERIOD...BUT A WEST-EAST ORIENTED FRONT WILL
BE SITUATED JUST TO OUR SOUTH (ALONG THE SOUTHERN EDGE OF THE
WESTERLIES)...OVER THE UPPER MIDWEST AND OHIO VALLEY. ELEVATED
CONVECTION NORTH OF THIS BOUNDARY COULD GET CLOSE TO OUR SOUTHERN
BORDER AT TIMES...SO THE EXPECTED POSITION OF THIS BOUNDARY WILL
NEED TO BE MONITORED FOR SUBSEQUENT FCSTS.
TEMPS WILL REMAIN FAIRLY CLOSE TO NORMAL THROUGH MOST OF THE PERIOD.
AVIATION...GENERALLY VFR CONDITIONS WITH GUSTY SOUTH WINDS THIS
EVENING. HAVE MENTIONED THUNDERSTORMS WITH MVFR CEILINGS AND
MVFR/IFR VISIBILITIES DURING STORMS AND MENTIONED SOME STRONGER
GUSTS WITH THE STORMS IN CENTRAL WISCONSIN. EXPECT CLOUDS TO
SCATTER OUT SUNDAY MORNING.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 11, 11:08 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1208 PM CDT SAT AUG 11 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1208 PM CDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND LARGE HAIL OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND
EVENING. AT THIS TIME IT APPEARS THE BEST CHANCE OF SEVERE STORMS
WILL BE WEST OF A LINE FROM MARINETTE TO OSHKOSH DURING THE LATE
AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER
MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING
AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR. AT THIS TIME IT
APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
SOMETIME LATE MONDAY INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
LMZ521-522-541>543-564-121115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1208 PM CDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT. SOME OF THE STORMS COULD BE STRONG...WITH GUSTY WINDS AND
HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER
MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING
AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR. AT THIS TIME IT
APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
SOMETIME LATE MONDAY INTO TUESDAY.
TSK/MG
Thunderstorm Wind, Wood
- When
- August 11, 10:36 PM CST
- Where
- Wood County, 2 mi S of Babcock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.271, -90.130
Straight-line winds from a thunderstorm knocked down several trees on Highway 80 near the Juneau County line.
Thunderstorm Wind, Waushara
- When
- August 11, 11:01 PM CST
- Where
- Waushara County, 1 mi W of Hancock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.130, -89.540
Straight-line thunderstorm winds downed several trees and caused some roof damage to a home near Hancock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007$183,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 11, 2007$100,000 · 60 kt wind · 4 events
- Damaging Winds in Louisiana, August 11, 2007$30,000 · 55 kt wind · 3 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53426, 53429.